Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 21, 2001, 7:10 PM EDT for Tuscarawas County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2001, 7:10 PM EDT (23:10 UTC)
- Expired
- May 21, 2001, 8:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tuscarawas County, OH
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 6:30 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 212311 SVRPBZ OHC157-220000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 710 PM EDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUSCARAWAS COUNTY IN OHIO * UNTIL 800 PM EDT * AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF SUGARCREEK...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR STRASBURG AT 725 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:45 PM EDT, 25 minutes earlier.
Area forecast discussion, May 21, 6:45 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 645 PM EDT MON MAY 21 2001 ZONES UPDATED TO INCLUDE TORNADO WATCH. .PBZ... MD...NONE. OH...TORNADO WATCH UNTIL 1100 PM EDT MONDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...TORNADO WATCH UNTIL 1100 PM EDT MONDAY FOR ZONES PAZ007... PAZ013>014...PAZ020>021...PAZ029...PAZ031. WV...TORNADO WATCH UNTIL 1100 PM EDT MONDAY FOR ZONES WVZ001>004...o WVZ012.
In the hours before
Special weather statement, May 21, 6:13 PM EDT, 57 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020-021-029-031- WVZ001>004-012-220300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 613 PM EDT MON MAY 21 2001 TORNADO WATCH IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY BEAVER BUTLER GREENE LAWRENCE MERCER WASHINGTON IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 24 min |
| May 21, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.